Spectral Radius and Infinity Norm of Matrices
Let Mn(R) be the linear space of all n×n matrices over the real field R. For any AMn(R), let ρ(A) and A∞ denote the spectral radius and the infinity norm of A, respectively. By introducing a class of transformations φa on Mn(R), we show that, for any AMn(R), ρ(A)<A∞ if . If AMn(R) is nonnegative, we prove that ρ(A)<A∞ if and only if , and ρ(A)=A∞ if and only if the transformation φA∞ preserves the spectral radius and the infinity norm of A. As an application, we investigate a class of linear discrete dynamic systems in the form of X(k+1)=AX(k). The asymptotical stability of the zero solution of the system is established by a simple algebraic method.
Zheng, B., & Wang, L. (2008). Spectral radius and infinity norm of matrices. Journal of Mathematical Analysis and Applications, 346(1), 243-250. doi:10.1016/j.jmaa.2008.05.003